We usually use a 12 hour clock system. The hour hand of the watch rotates around the dial twice a day (24 hours). Some departments like railways, airlines, etc. use the 24 hour clock system because they don’t use morning and afternoon times.

In a 24-hour clock system, we express the time in four digits. The first two digits stand for hours and the last two digits for minutes.


There are two concentric circles on the dial. The inner circle has 1 to 12 numbers while the outer circle has 13 to 24 numbers.

24 hours clock

In a 24-hour clock system, we count the time from midnight. Let’s understand the 24-hour system with a few examples.

(i) Midnight 12 is denoted 24 00 hours or 00 00 hours.

(ii) 12 o’clock is indicated by 12 00 hours.

(iii) 6 a.m. is denoted by 6:00 hours.

(iv) 10:25 p.m. is designated 22 25 hours.
(10:25 + 12:00)

(v) 7:15 p.m. is 19-15 hours.
(7:15 + 12:00)

From the examples above, we can conclude that between midnight and noon, the 24-hour time is the same.

For example, 10 40 hours = 10:40 a.m., 08 20 hours = 8:20 a.m., 11 30 hours = 11:30 a.m.

But between noon and midnight, to convert the 24-hour time to 12-hour time, we subtract 12 from the 24-hour time.

For example 7:30 p.m. = 7:30 p.m. – 12:00 p.m. = 7:30 p.m.

To convert the 12-hour time to a 24-hour time between 12 noon and 12 noon, we add 12.

For example 11:30 p.m. = 11:30 a.m. + 12:00 p.m. = 11:30 p.m.

Therefore, the time indicated by the inner circle is the time before noon and the time indicated by the outer circle is the time after noon.

Here are a few more examples:

After midnight 00:10 is displayed as 00:10

2:45 AM is displayed as 2:45 AM

10:48 AM is displayed as 10:48 AM

2:45 p.m. is displayed as 2:45 p.m.

10:48 p.m. is displayed as 10:48 p.m.

Clock General time 24 hours clock

General time

00:00 midnight

(Just after midnight)

or,

Midnight at 12:00 p.m.

6:00 a.m. (6 hours zero minutes in the morning)

12:00 o’clock

00:00

(Shortly after Midnight) or,

24:00 hours

06:00

12:00

Time after noon

6:10 p.m.

8:30 p.m.


10:45 p.m.

18:10

20:30

22:45

We know how to use am and pm to represent the time of day in 12 hour format. We know that am is used to express the time between 12 noon and 12 noon, and pm is used to express the time between 12 noon and 12 midnight.

In the 24-hour time, we express the time in four digits. The first two digits of the left repetition hours and the last two digits indicate the minutes.

To express the time for the morning, let’s just write the time without separating hours and minutes.

For example, 7:45 a.m. is written as 0745 a.m.

To express the time for pm, we add 12 to the hours, then write hours and minutes without separating them. For example, 6:30 p.m. is written as (6 + 12), 6:30 p.m.

Questions and answers around the clock:

I. Convert the morning and evening time to the 24-hour form. One is shown as an example.

(I) 1:24 p.m.

1:24 p.m. = 1:24 p.m. + 12:00 p.m.

= 13:24

1:24 p.m. = 1324 hours

(ii) 7:16 a.m.

(iii) 4:55 a.m.

(iv) 6:54 p.m.

(v) 9:33 a.m.

(vi) 11:42 pm

Reply:

I. (ii) 0716 hours

(iii) 0455 hours

(iv) 1854 hours

(v) 2133 hours

(vi) 2342 hours

II. Convert the time given in 24 hour form to Am / PM form. One is shown as an example.

(I) 1341 hours

1341 = 1341-1200

= 1:41 pm

1341 = 1:41 pm

(ii) 2325 hours

(iii) 1750 hours

(iv) 0853 hours

(v) 0432 hours

(vi) 1539 hours

Reply:

II. (ii) 11:25 p.m.

(iii) 5:50 p.m.

(iv) 8:53 a.m.

(v) 4:32 a.m.

(vi) 3:39 p.m.

III. Write the correct 24-hour time with every analog watch.

24 hour worksheet

Reply:

III. (i) 1535 hours

(ii) 0505 hours

(iii) 2015 hours

(iv) 0400 hours

(v) 0150 hours

(vi) 2020 hours

(vii) 2230 hours

(viii) 1955 hours

You might like that

  • Time conversion table | Conversion table | Us method | time

    Time conversion tables are explained here in terms of hour, minute, second, day, week, month and year. We know that there are 12 months in a year. The months of January, March, May, July, August, October and December have 31 days. The months of April, June, and September

  • Worksheet for interpreting a calendar | Questions about the calendar

    In the worksheet for interpreting a calendar, all students can practice the questions in the calendar. This exercise sheet for interpreting a calendar can be practiced by students to get more ideas for the leap year. 1. How many months are (i) 31 days?

Related concepts

Units for length measurement

Measuring device

How to Measure the Length of a Line Segment

Circumference of a figure

Unit of mass or weight

Examples of units of mass or weight

Units for measuring capacitance

Examples of capacitance measurement

Timing

Read a clock or watch

Antemeridian (am) or Postmeridian (pm)

What time is it?

Time in hours and minutes

24 hours clock

Time units

Examples of time units

Duration

calendar

Read and interpret calendars

Calendar guides us to know

4th grade math activities

From the 24-hour clock to the home page


Did you not find what you were looking for? Or want to know more information aboutMath only math.
Use this google search to find what you need.






LEAVE A REPLY

Please enter your comment!
Please enter your name here